Journal of Applied Probability

Finite-dimensional distributions of a square-root diffusion

Michael B. Gordy

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We derive multivariate moment generating functions for the conditional and stationary distributions of a discrete sample path of n observations of a square-root diffusion (CIR) process, X(t). For any fixed vector of observation times t1,...,tn, we find the conditional joint distribution of (X(t1),...,X(tn)) is a multivariate noncentral chi-squared distribution and the stationary joint distribution is a Krishnamoorthy-Parthasarathy multivariate gamma distribution. Multivariate cumulants of the stationary distribution have a simple and computationally tractable expression. We also obtain the moment generating function for the increment X(t + δ) - X(t), and show that the increment is equivalent in distribution to a scaled difference of two independent draws from a gamma distribution.

Article information

Source
J. Appl. Probab. Volume 51, Number 4 (2014), 930-942.

Dates
First available in Project Euclid: 20 January 2015

Permanent link to this document
http://projecteuclid.org/euclid.jap/1421763319

Mathematical Reviews number (MathSciNet)
MR3301280

Zentralblatt MATH identifier
1326.60115

Subjects
Primary: 60G17: Sample path properties
Secondary: 60E10: Characteristic functions; other transforms

Keywords
Bell polynomial CIR process difference of gamma variates Kibble-Moran distribution Krishnamoorthy-Parthasarathy distribution multivariate noncentral chi-squared distribution multivariate gamma distribution square-root diffusion

Citation

Gordy, Michael B. Finite-dimensional distributions of a square-root diffusion. J. Appl. Probab. 51 (2014), no. 4, 930--942. http://projecteuclid.org/euclid.jap/1421763319.


Export citation

References

  • Alfonsi, A. (2010). Cox–Ingersoll–Ross (CIR) model. In Encyclopedia of Quantitative Finance, ed. R. Cont. John Wiley, Chichester, pp. 401–403.
  • Chan, K. C., Karolyi, G. A., Longstaff, F. A. and Sanders, A. B. (1992). An empirical comparison of alternative models of the short-term interest rate. J. Finance 47, 1209–1227.
  • Comtet, L. (1974). Advanced Combinatorics: The Art of Finite and Infinite Expansions. Reidel, Dordrecht.
  • Cont, R. and Tankov, P. (2004). Financial Modelling with Jump Processes. Chapman & Hall/CRC, Boca Raton, FL.
  • Cox, J. C., Ingersoll, J. E., Jr. and Ross, S. A. (1985). A theory of the term structure of interest rates. Econometrica 53, 385–407.
  • Feller, W. (1951). Two singular diffusion problems. Ann. Math. (2) 54, 173–182.
  • Gordy, M. B. (2012). On the distribution of a discrete sample path of a square-root diffusion. Res. Rep. 2012-12, Federal Reserve Board.
  • Horn, R. A. and Johnson, C. R. (1985). Matrix Analysis. Cambridge University Press.
  • Jensen, D. R. (1969). Limit properties of noncentral multivariate Rayleigh and chi-square distributions. SIAM J. Appl. Math. 17, 802–814.
  • Jiang, G. J. and Knight, J. L. (2002). Estimation of continuous-time processes via the empirical characteristic function. J. Bus. Econom. Statist. 20, 198–212.
  • Johnson, N. L., Kotz, S. and Balakrishnan, N. (1994). Continuous Univariate Distributions, Vol. 1, 2nd edn. John Wiley, New York.
  • Kotz, S., Balakrishnan, N. and Johnson, N. L. (2000). Continuous Multivariate Distributions, Vol. 1, Models and Applications, 2nd edn. John Wiley, New York.
  • Krishnamoorthy, A. S. and Parthasarathy, M. (1951). A multivariate gamma-type distribution. Ann. Math. Statist. 22, 549–557. (Correction: 31 (1960), p. 229.)
  • Roy, S. N., Greenberg, B. G. and Sarhan, A. E. (1960). Evaluation of determinants, characteristic equations and their roots for a class of patterned matrices. J. R. Statist. Soc. B 22, 348–359.
  • Royen, T. (1994). On some multivariate gamma-distributions connected with spanning trees. Ann. Inst. Statist. Math. 46, 361–371.
  • Vandebril, R., Van Barel, M. and Mastronardi, N. (2008). Matrix Computations and Semiseparable Matrices, Vol. 1, Linear Systems. Johns Hopkins University Press, Baltimore, MD. \endharvreferences